How Much Vicodin Will Cause an Overdose?

How Much Vicodin Will Cause an Overdose?You may overdose on Vicodin anytime you take more than the recommended dose, or if you take the drug more frequently than prescribed. It is called an overdose because the body cannot handle the dosage of the drug taken, and this problem can occur accidentally. However, many people intentionally take more Vicodin than recommended, which may result in an intentional or deliberate overdose. People may overdose on Vicodin for any of the following reasons:

  • Increasing dosage or frequency of Vicodin to relieve pain
  • Misreading a prescription label
  • Mistaking one medication for another
  • Intentionally taking Vicodin to get high, but taking too much
  • Mixing Vicodin with other drugs or alcohol
  • Taking too much Vicodin as a suicidal act

Whether someone deliberately or accidentally overdoses, the side effects are the same, and can be quite harmful. In fact, a Vicodin overdose may cause the following symptoms:

  • Extreme drowsiness
  • Low blood pressure
  • Cold and clammy skin
  • Pinpoint pupils
  • Slowed heart rate
  • Fainting
  • Shallow breathing
  • Coma
  • Death

If you or a loved one expresses any of these problems, seek medical help immediately.

How Much Vicodin Causes an Overdose?

The amount of Vicodin that will cause an overdose depends on a number of factors, such as age, weight, general health and other medications the user takes. The overdose amount will also depend on the body’s tolerance to Vicodin. These variables underscore the importance of taking Vicodin only as prescribed by a doctor. Mixing Vicodin, even in its prescribed dosage, with other drugs or alcohol can cause serious problems, including death.

How to Treat Vicodin Overdose

If you overdosed on Vicodin accidentally, seek a follow-up visit with your doctor to ensure that this doesn’t happen again. She can talk with you about the medication and its side effects, as well as how to prevent future overdose occurrences. However, if you intentionally took too much Vicodin to get high or hurt yourself, you need professional help to ensure that this does not happen again. Undergoing either inpatient or outpatient rehab can help you deal with the underlying reasons for your drug abuse. Professional addiction counselors understand the nature of addiction and can offer the best help to treat your problems.

Vicodin Addiction Help

If you have become addicted to Vicodin, you are not alone in your struggle. We can help if you call our toll-free, 24 hour helpline. You can talk with an addiction recovery specialist who will explain the best treatment options for your problems. Your life matters too much to risk overdose. Call us today and get the help you need.